Alert archive / Iowa / Tornado Warnings in 2008

Tornado Warning 44, NWS Quad Cities, IA

August 4, 2008Clinton County, Iowa

NWS Quad Cities, IA issued this tornado warning at Aug 4, 2008, 5:54 PM CDT for Clinton County, Iowa. It was in force for 36 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 4, 2008, 5:54 PM CDT (22:54 UTC)
Expired
Aug 4, 2008, 6:30 PM CDT
In force
36 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon

County Clinton County, IA

The radar

The Quad Cities radar (KDVN), 47 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 4, 6:00 PM CDTTSTM WND DMGGoose Lake, IATREES DOWN. RELAYED FROM BROADCAST MEDIA. DELAYED REPORT.
Aug 4, 6:00 PM CDTTSTM WND GST 76Goose Lake, IARELAYED BY BROADCAST MEDIA. DELAYED REPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 4, 4:48 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.9 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2008-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2467 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2008-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2467 J/kg
Mixed-layer CIN
-204 J/kg
Mixed-layer LCL
1334 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KDVN 042254
TORDVN
IAC045-042330-
/O.NEW.KDVN.TO.W.0044.080804T2254Z-080804T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
554 PM CDT MON AUG 4 2008

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* TORNADO WARNING FOR...
  EAST CENTRAL CLINTON COUNTY IN EAST CENTRAL IOWA...

* UNTIL 630 PM CDT.

* AT 551 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  TORNADO 8 MILES WEST OF ANDOVER...OR 12 MILES NORTHWEST OF
  CLINTON...MOVING EAST AT 33 MPH.

* THE TORNADO WILL BE NEAR...
  ANDOVER AROUND 605 PM CDT...

THE SAFEST PLACE TO BE IN A TORNADO IS IN A BASEMENT OR INTERIOR ROOM
OR HALLWAY ON THE LOWEST FLOOR OF A BUILDING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TUESDAY MORNING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS.

LAT...LON 4200 9014 4189 9017 4195 9044 4199 9043
TIME...MOT...LOC 2254Z 279DEG 29KT 4196 9038

$$

08
2 follow-up statements
000 
WWUS53 KDVN 042316
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
616 PM CDT MON AUG 4 2008

IAC045-042330-
/O.CON.KDVN.TO.W.0044.000000T0000Z-080804T2330Z/
CLINTON IA-
616 PM CDT MON AUG 4 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR EAST
CENTRAL CLINTON COUNTY...

AT 614 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED APPROXIMATELY NEAR
BULGERS HOLLOW CAMP GROUND...OR 7 MILES NORTHEAST OF CLINTON...MOVING
EAST AT 33 MPH.

THE SAFEST PLACE TO BE IN A TORNADO IS IN A BASEMENT OR INTERIOR ROOM
OR HALLWAY ON THE LOWEST FLOOR OF A BUILDING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TUESDAY MORNING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS.

LAT...LON 4200 9014 4189 9017 4195 9044 4199 9043
TIME...MOT...LOC 2316Z 279DEG 29KT 4193 9015

$$

08
000 
WWUS53 KDVN 042327
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
627 PM CDT MON AUG 4 2008

IAC045-042337-
/O.EXP.KDVN.TO.W.0044.000000T0000Z-080804T2330Z/
CLINTON IA-
627 PM CDT MON AUG 4 2008

...THE TORNADO WARNING FOR EAST CENTRAL CLINTON COUNTY EXPIRES AT 630
PM CDT...

THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING A TORNADO HAS
MOVED OUT OF THE WARNED AREA. THEREFORE THE TORNADO WARNING HAS BEEN
ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TUESDAY MORNING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS.

LAT...LON 4200 9014 4189 9017 4195 9044 4199 9043
TIME...MOT...LOC 2327Z 279DEG 29KT 4191 9003

$$

08

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at Aug 4, 3:05 PM CDT, 2 hours 49 minutes earlier.

Area forecast discussion, Aug 4, 3:05 PM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
305 PM CDT MON AUG 4 2008

.SYNOPSIS...
LATEST SFC ANALYSIS WAS INDICATING WEAK SFC WAVE JUST SOUTHWEST OF
DECORAH...WITH MAIN COLD FRONT TRAILING TO THE SOUTHWEST THROUGH
WEST CENTRAL AND SOUTHWEST IA...AND THEN ALONG AND NORTH OF THE
NE/KS BORDER. SFC ANALYSIS IS DEFINITELY BUSY WITH OUTFLOW BOUNDARIES
...SECONDARY FRONTS AND TROFS...BUT MAIN WARM FRONT/WHICH WAS
HELD UP BY MORNING CONVECTION/...SEEMS TO BE MAKING SOME
HEADWAY/RETREATING TO THE NORTHEAST BUT WAS STILL LOCATED OVER THE
NORTHEAST QUARTER OF THE DVN CWA. MOST OF THE CWA WAS BATHED IN
AMBIENT TEMPS OF LOW TO MID 90S EXCEPT FOR THE NORTHEAST THIRD ALONG
AND NORTH OF MAIN WARM FRONT...AND WITH MID TO UPPER 70S DPTS POOLED
ALONG AND SOUTH OF THE WARM FRONT...LAPS INDICATED CAPES ARE FROM
AROUND 4K J/KG...TO AROUND 6K. CINS ARE HOLDING STRONG OVER 100 OVER
MOST OF THE DVN CWA.

&&

.DISCUSSION...
WILL KEEP ONGOING HEAT ADVISORY THROUGH ITS END TIME OF 00Z THIS
EVENING. BUT BIG STORY AND MAIN CHALLENGE WILL BE THE CONVECTIVE
POTENTIAL THIS EVENING AND OVERNIGHT. THE NEW RUN SHORT RANGE
MODELS...AS WELL AS THE EUROPEAN MODELS VARY ON THE SCENARIO FOR
TONIGHT...AND NONE OF THEM PROBABLY HAVE A TRUE HANDLE. INTERESTING
THE NEW 12Z RUN ECMWF...GFS AND UKMET ALL GENERALLY BLOSSOM
CONVECTIVE COMPLEX ALONG AND NORTH OF THE DVN CWA THIS EVENING...
WITH THE STRONG CONVECTION THEN PROPAGATING EAST AND  SOUTHEAST
ACRS WI...MI AND NORTHERN IL WITH JUST TRAILING POST-FRONTAL AND
LESS SUBSTANTIAL SHOWERS AND STORMS DOWN THROUGH THE DVN CWA THROUGH
TUE MORNING. THE NAM IS THE MOST OMINOUS WITH STRONG CONVECTION
TAKING OFF ACRS WESTERN IA THROUGH NORTH CENTRAL IA LATE THIS
AFTERNOON OR EARLY EVENING...WITH A RESULTING COMPLEX THEN FEEDING
EAST-SOUTHEAST ACRS MOST OF THE DVN CWA FROM MID EVENING AND ON INTO
THE OVERNIGHT. LOOKING AT UPSTREAM FEATURES AND SOME CONCEPTUAL
TOOLS...UNFORTUNATELY FEEL THE NAM MAY BE MORE ON TRACK WITH THE
SCENARIO THAT MAY UNFOLD. THINK SCTRD POST FRONTAL CONVECTION SEEN
NOW ON REGIONAL 88D LOOPS FROM SOUTHWEST IA THROUGH SOUTHWEST WI...
ALONG WITH THE FRONT ITSELF AND APPROACHING UPPER WAVE OUT OF SD WILL
ERODE WEST-NORTHWEST FLANK OF STRONG CAP END IGNITE STORMS THAT
WILL QUICKLY BECOME SFC BASED OVER CENTRAL AND NORTHEAST IA. AS THE
STORMS GOBBLE COPIOUS AMOUNTS OF CAPE/POTENTIAL ENERGY THAT HAS BUILT
UP ALL AFTERNOON...DEVELOPMENT COULD BE EXPLOSIVE AND SUPERCELLULAR
IN NATURE. EXPECT MOST OF THIS DEVELOPMENT JUST UPSTREAM...BUT WILL
HAVE TO WATCH FOR EVENING INITIATION IN THE NORTHWEST PART OF THE
DVN CWA AS WELL. WITH EXTENT OF HIGH CAPES IN PLACE...INCOMING
SHEAR PROFILES AND MID LEVEL WIND FIELDS ALL SUPPORT STORMS
DEVELOPING INTO BOWING SEGMENTS OR EVEN A DERECHO TYPE SYSTEM AS
THEY PROPAGATE EAST-SOUTHEAST ALONG FLOW VECTORS...WHICH WOULD IMPACT
MUCH OF THE DVN CWA BY MID EVENING AND WELL INTO THE OVERNIGHT HOURS.
WIDESPREAD DAMAGING WIND REMAINS THE DOMINANT THREAT...WITH
POTENTIAL OF 70+ MPH VALUES OR EVEN 80+ MPH IN THE CRUTCH OF THE
BOWS. IF SOMETHING CAN TAKE OFF AND PROPAGATE ALONG THE MAIN WARM
FRONT IF IT LINGERS IN THE NORTHERN CWA...EXTENT OF HIGH CAPE
SCENARIO WOULD SUPPORT THE POTENTIAL OF A RATHER STRONG TORNADO IN
ENHANCED SHEAR FIELDS. MANY VARIABLES TO PLAY OUT AND STILL SOME
QUESTIONS FOR MORE OF A HIGH CONFIDENCE FCST...BUT WILL EXPAND
LIKELY POPS SOME SOUTHWARD AND MAINTAIN SVR WORDING WITH DAMAGING
WINDS FOR MOST OR ALL THE DVN CWA TONIGHT INTO TUE MORNING. BEHIND
STRONG CONVECTION LATE TONIGHT...WOULD NOT BE SURPRISED IF SOME
DENSE FOG SETS UP IN STILL JUICED SFC LAYER ESPECIALLY IN THE
NORTHERN AND WEST CENTRAL CWA.

TUE...EXPECT LINGERING CONVECTION AND DEBRIS TO HOLD TEMPS TO THE
80S AS FROPA PROCESS CONTINUE TO MIGRATE THOUGH AND OUT OF THE DVN
CWA. MAIN SVR THREAT WILL LOOK TO SET UP MAINLY SOUTH/SOUTHEAST OF
THE DVN CWA ON TUE ACRS MO AND CENTRAL IL. THE FRONT MAY HANG UP
FAR ENOUGH TO THE NORTH FOR SOME ELEVATED SHOWERS AND STORMS TO
SKIRT ACRS THE SOUTHERN CWA TUE EVENING WITH A SECONDARY ROUND OF
LIFT ALONG ELEVATED BAROCLINICITY.

.LONGER TERM...THURSDAY THROUGH NEXT MONDAY...GRT LKS L/W TROF AND
REINFORCING CANADIAN HIGH PRESSURES BUILDING DOWN THE WESTERN GRT
LKS STILL LOOK ON TAP FOR THE END OF THE WEEK AND THE WEEKEND WITH
NEAR NORMAL TO SLIGHTLY BELOW CONDITIONS. STILL TRYING TO TIME A VORT
SPOKE EMBEDDED IN CYCLONIC FLO ALOFT POSSIBLY FOR SCTRD
SHOWERS/STORMS EITHER THU AFTERNOON...OR FRI BUT WILL NOT ADD POPS
FOR NOW. A FEW NIGHTS WELL DOWN IN THE 50S STILL LOOK POSSIBLE...
ESPECIALLY FRI NIGHT AND SAT NIGHT. OTHERWISE...NOT MUCH CHANGE
TO LONG RANGE.    ..12..

&&

.AVIATION...
MORNING CONVECTION HAS LEFT NUMEROUS BOUNDARIES ACROSS THE AREA THAT
ARE BECOMING MORE DIFFUSE AS THE AFTERNOON PROGRESSES. THE CAP WILL
CONTINUE TO WEAKEN DURING THE AFTERNOON WITH A MINIMAL CAP BY LATE
AFTERNOON. NEXT ROUND OF CONVECTION IS EXPECTED TO ARRIVE AFTER 02Z
AND SHOULD BE A SEVERE MCS. HOWEVER...ONE CANNOT RULE OUT ISOLD
SEVERE STORMS DEVELOPING LATE THIS AFTERNOON. 18Z TAFS HAVE GONE
WITH JUST CB WORDING UNTIL ABOUT 02-03Z. POTENTIAL FOR HIGH IMPACTS
AFT 02Z WITH VSBYS AOB 2SM AND CIGS AOB 3KFT.       ..08..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...HEAT ADVISORY CONTINUES TO 7 PM CDT THIS EVENING FOR DES MOINES
     -HENRY IA-IOWA-JEFFERSON-JOHNSON-KEOKUK-LEE-LOUISA-MUSCATINE-
     SCOTT-VAN BUREN-WASHINGTON.

IL...HEAT ADVISORY CONTINUES TO 7 PM CDT THIS EVENING FOR BUREAU-
     HANCOCK-HENDERSON-HENRY IL-MCDONOUGH-MERCER-PUTNAM-ROCK ISLAND-
     WARREN.

MO...HEAT ADVISORY CONTINUES TO 7 PM CDT THIS EVENING FOR CLARK-
     SCOTLAND.

&&

08/12
Hazardous weather outlook, Aug 4, 11:28 AM CDT, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1128 AM CDT MON AUG 4 2008

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-050900-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-CLINTON
IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-HENDERSON IL-HENRY
IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-JO DAVIESS IL-JOHNSON IA-
JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-MCDONOUGH IL-MERCER IL-
MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-SCOTLAND MO-SCOTT IA-
STEPHENSON IL-VAN BUREN IA-WARREN IL-WASHINGTON IA-WHITESIDE IL-
450 AM CDT MON AUG 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THIS AFTERNOON AND MONDAY EVENING...TEMPERATURES WILL RISE INTO THE
MIDDLE 90S COMBINED WITH VERY HIGH MOISTURE LEVELS PUSHING AFTERNOON
HEAT INDEX VALUES OVER 100F UP TO AROUND 108F.  A HEAT ADVISORY IS IN
EFFECT FOR PORTIONS OF THE OUTLOOK AREA ALONG AND SOUTH OF I-80.  FOR
MORE INFORMATION...SEE THE LOCAL HEAT ADVISORY PRODUCT.

THIS AFTERNOON AND TONIGHT...THUNDERSTORMS WILL RAPIDLY DEVELOP
TOWARD LATE AFTERNOON AND CONTINUE OVERNIGHT AHEAD OF AN ADVANCING
COOL FRONT. VERY HIGH INSTABILITY WILL ALLOW FOR SOME OF THESE STORMS
TO BECOME SEVERE. THE PRIMARY THREAT WILL BE DAMAGING WINDS OF 60 TO
80 MPH...WITH ISOLATED HIGHER SPEEDS OVER 90 MPH POSSIBLE THAT COULD
RESULT IN EXCEPTIONAL DAMAGE.  LARGE HAIL UP TO AND GREATER THAN THE
SIZE OF GOLF BALLS...AND AN ISOLATED TORNADO MAY ALSO BE POSSIBLE
INTO MID EVENING.  THIS CREATES THE POTENTIAL FOR A SIGNIFICANT TO
WIDESPREAD SEVERE WEATHER EVENT WITH LOCATIONS IN THE GREATEST RISK
OF HIGHER END SEVERE WEATHER 40 MILES EITHER SIDE OF A CEDAR RAPIDS
TO STERLING LINE. INTERESTED INDIVIDUALS SHOULD MONITOR THIS PRODUCT
FOR FURTHER UPDATES.

DUE TO THE RISK OF WIDESPREAD AND SIGNIFICANT SEVERE WEATHER...A
CONFERENCE CALL IS PLANNED FOR 2 PM THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

TUESDAY AND TUESDAY NIGHT...THUNDERSTORMS WILL CONTINUE TO OCCUR
ALONG AND AHEAD OF THE SLOW MOVING COOL FRONT. ADDITIONAL STRONG TO
SEVERE STORMS WITH DAMAGING WINDS AND LARGE HAIL MAY ALSO OCCUR IN
THE STRONGEST STORMS IN THE AFTERNOON AND EVENING HOURS SOUTH OF I-
80.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND TONIGHT.  LOCAL
OFFICIALS ARE ENCOURAGED TO ATTEND THE CONFERENCE CALL LATER TODAY
FOR FURTHER INFORMATION ON THIS SEVERE WEATHER RISK.

NICHOLS

In the hours before

Local storm report, Aug 4, 5:06 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
506 PM CDT MON AUG 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             HOPKINTON               42.34N 91.25W
08/04/2008  E0.88 INCH       DELAWARE           IA   EMERGENCY MNGR

            DIME TO QUARTER SIZE HAIL

0500 PM     HAIL             CASCADE                 42.30N 91.01W
08/04/2008  E0.25 INCH       DUBUQUE            IA   EMERGENCY MNGR

&&

15
Local storm report, Aug 4, 5:24 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
524 PM CDT MON AUG 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     TSTM WND GST     MONTICELLO              42.24N 91.19W
08/04/2008  M53 MPH          JONES              IA   AWOS

&&

MIKEM
Local storm report, Aug 4, 5:34 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
534 PM CDT MON AUG 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND GST     1 N MONMOUTH            42.09N 90.88W
08/04/2008  M45 MPH          JACKSON            IA   TRAINED SPOTTER

&&

MIKEM
Local storm report, Aug 4, 5:46 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
546 PM CDT MON AUG 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0536 PM     HAIL             BELLEVUE                42.26N 90.43W
08/04/2008  E0.25 INCH       JACKSON            IA   TRAINED SPOTTER

0542 PM     TSTM WND GST     5 E GALENA              42.42N 90.33W
08/04/2008  E60 MPH          JO DAVIESS         IL   TRAINED SPOTTER

&&

15
Local storm report, Aug 4, 5:47 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
547 PM CDT MON AUG 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     TSTM WND DMG     5 E GALENA              42.42N 90.33W
08/04/2008                   JO DAVIESS         IL   TRAINED SPOTTER

            BRANCHES AND SMALL TREES DOWNED BY STRONG WIND GUSTS

&&

15
Local storm report, Aug 4, 5:54 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
554 PM CDT MON AUG 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     TSTM WND GST     4 ESE MAQUOKETA         42.05N 90.60W
08/04/2008  E60 MPH          JACKSON            IA   TRAINED SPOTTER

&&

MIKEM

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 4:36 PM CDTSevere Thunderstorm WarningDVNDelaware, Dubuque, Jones, Linn39 min
Aug 4, 4:59 PM CDTSevere Thunderstorm WarningDVNDubuque, Jackson, Jones61 min
Aug 4, 5:02 PM CDTSevere Thunderstorm WarningDVNDubuque28 min
Aug 4, 5:14 PM CDTSevere Thunderstorm WarningDVNClinton, Jackson, Jones61 min
Aug 4, 5:37 PM CDTSevere Thunderstorm WarningDVNClinton, Jackson38 min

Nearby

Tornado Warnings in Iowa, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.